Texas, 2008High Wind in Texas, March 23, 2008
March 23, 2008 · NWS MAF · 1 event in 1 county or zone
As a strong cold front pushed through the area, strong northeast winds channelled through Guadalupe Pass.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a strong cold front pushed through the area, strong northeast winds channelled through Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 22, 10:58 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 22, 10:58 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1258 AM CDT SUN MAR 23 2008
.AVIATION...
VFR CEILINGS WILL DEVELOP OVER THE NEXT FEW HOURS OVER ALL TAF
SITES...WHILE EAST NORTHEAST WINDS WILL LIKELY INCREASE TO AT
LEAST 20KT WITH GUSTS OVER 30KT POSSIBLE. THUNDERSTORMS WILL BE
POSSIBLE MAINLY FROM KMAF EASTWARD THROUGH THIS MORNING. RAIN MAY
MIX WITH SNOW BETWEEN 23/12Z AND 23/18Z OVER ALL BUT KPEQ AND
KFST AS MVFR CEILINGS BECOME MORE PREVALENT. IFR CEILINGS COULD
ALSO AFFECT MOST TAF SITES...GENERALLY BETWEEN 23/15Z AND 23/21Z.
THESE LOWER CEILINGS SHOULD BEGIN TO LIFT/DISSIPATE AROUND OR
AFTER 24/00Z ALONG WITH LIGHTER WINDS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
67Hazardous weather outlook, Mar 22, 12:47 PM MST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT SAT MAR 22 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-232000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
247 PM CDT SAT MAR 22 2008 /147 PM MDT SAT MAR 22 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN LOW
ROLLING PLAINS LATE THIS AFTERNOON. THE CHANCE FOR THUNDERSTORM
DEVELOPMENT WILL THEN SPREAD ACROSS ALL OF SOUTHEASTERN NEW MEXICO
AND MOST OF WEST TEXAS THIS EVENING AND OVERNIGHT. A FEW STRONG TO
POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR AREAS MAINLY
EAST OF THE PECOS RIVER. LARGE HAIL AND DAMAGING WIND GUSTS WILL
BE THE MAIN CONCERN WITH THE STRONGER STORMS.
LOCALLY STRONG NORTHEAST WINDS NEAR 40 MPH WITH GUSTS TO 60 MPH CAN
BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS LATE TONIGHT INTO EARLY
FRIDAY MORNING. MOUNTAIN GAPS AND PASSES WILL BE FAVORED FOR THESE
WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 22, 11:02 PM MST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 AM CDT SUN MAR 23 2008
TXZ050-230700-
ANDREWS-
102 AM CDT SUN MAR 23 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ANDREWS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF FLOREY AT 102
AM CDT...MOVING SOUTHEAST AT 20 MPH.
GUSTY WINDSTO 45 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING
ARE POSSIBLE.
Local storm report, Mar 22, 11:38 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
138 AM CDT SUN MAR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 7 ESE ANDREWS 32.28N 102.44W
03/23/2008 E0.88 INCH ANDREWS TX PUBLIC
&&
MEFFERSOHigh Wind, Guadalupe Mountains of Culberson County
- When
- March 23, 1:00 AM MST to 3:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Northeast winds behind a cold front channelled through Gaudalupe Pass and produced high winds for a couple hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in New Jersey, March 23 to 24, 20082 events
- Winter Weather in Michigan, March 23, 20081 event
- High Wind in Alaska, March 23, 200856 kt wind · 1 event
- High Wind in Alaska, March 23 to 24, 200866 kt wind · 1 event
- High Wind in Wyoming, March 23, 200850 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85610.